IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1030 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2322    
    Printed61    
    Emailed0    
    PDF Downloaded143    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 6  |  Page : 625-626

Levofloxacin and furazolidone induced toxic epidermal necrosis


Department of Pharmacology, Mahatma Gandhi Institute of Medical Sciences, Sewagram, Wardha, Maharashtra, India

Correspondence Address:
Shanta Sutradhar
Department of Pharmacology, Mahatma Gandhi Institute of Medical Sciences, Sewagram, Wardha, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.121380

Rights and Permissions

Toxic epidermal necrolysis (TEN), also known as Lyell's syndrome, is a severe cutaneous drug reaction with a high mortality. Immune response is the possible cause in its pathogenesis. Levofloxacin is one of the most commonly used quinolones and has been reported to cause of TEN. On the other hand, furazolidone was proposed to augment the action of immediate hypersensitivity of levofloxacin by its cytotoxic effect and by the generation of free radicals. Here, we present a case of TEN where, levofloxacin and furazolidone were the probable cause of these adverse drug reactions.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow